Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 42, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 14, 2006, 5:02 PM CDT for Edwards County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 5:02 PM CDT (22:02 UTC)
- Expired
- May 14, 2006, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2963 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 142204
FFWEWX
TXC137-385-150100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 PM CDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS
REAL COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITY OF LEAKEY
* UNTIL 800 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER SOUTHERN ERWARDS COUNTY
AND SOUTHWEST REAL COUNTY. THE STRONGEST STORM WAS LOCATED 13
MILES WEST OF BARKSDALE...OR ABOUT 21 MILES SOUTH OF
ROCKSPRINGS...MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CAMP WOOD
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2988 10064 2961 10069 2964 9975 2982 9970
2998 9989
$$3 follow-up statements
000
WGUS74 KEWX 142223
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 PM CDT SUN MAY 14 2006
TXC137-385-150100-
EDWARDS TX-REAL TX-
523 PM CDT SUN MAY 14 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR REAL
AND EDWARDS COUNTIES...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LEAKEY TO
BARKSDALE TO 27 MILES WEST OF BARKSDALE...OR ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF LEAKEY TO 20 MILES WEST OF LEAKEY TO 23 MILES
SOUTHEAST OF LOMA ALTA...MOVING SOUTH AT 10 MPH.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2988 10064 2961 10069 2964 9975 2982 9970
2998 9989
$$000
WGUS74 KEWX 142248
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CDT SUN MAY 14 2006
TXC137-385-150100-
EDWARDS TX-REAL TX-
549 PM CDT SUN MAY 14 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR REAL
AND EDWARDS COUNTIES...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LEAKEY TO BARKSDALE TO 33 MILES
WEST OF BARKSDALE...OR ALONG A LINE EXTENDING FROM LEAKEY TO 21 MILES
SOUTH OF ROCKSPRINGS TO 20 MILES SOUTHEAST OF LOMA ALTA...MOVING
SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE CAMP WOOD
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2988 10064 2961 10069 2964 9975 2982 9970
2998 9989
$$000
WGUS74 KEWX 150055
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT SUN MAY 14 2006
TXC137-385-150104-
EDWARDS TX-REAL TX-
754 PM CDT SUN MAY 14 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR REAL AND
EDWARDS COUNTIES...
THUNDERSTORMS HAVE MOVED SOUTH OF REAL AND EDWARDS COUNTIES AND THE
THREAT OF FLASH FLOODING HAS ENDED.
LAT...LON 2988 10064 2961 10069 2964 9975 2982 9970
2998 9989
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:08 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 14, 3:08 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT SUN MAY 14 2006 .DISCUSSION... SETTING UP FOR AN ACTIVE EVENING A SLOW MOVING COLD FRONTAL BOUNDARY DRIFTS SOUTHWARD INTO THE HILL COUNTRY-NE CWA AND STORMS BACK-BUILD WESTWARD. AMS OVER THE CWA CONTS TO DESTABILIZE ESPECIALLY OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS WHERE TEMPS HAVE CLIMBED WELL INTO THE 90S UNDER FULL SUNSHINE. ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THERE WILL BE A THREAT OF LOCALLY HEAVY RAIN AS THE BACK-BUILDING STORMS REDEVELOP AND TRAIN SOUTHEAST THIS EVENING. CONSIDERED A FLASH FLOOD WATCH FOR THE NRN CWA THIS EVENING BUT FEEL HEAVY RAINS WILL BE MORE LOCALIZED SO WILL ADD MENTION OF LOCALLY HEAVY RAIN RATHER THAN ISSUE A WATCH FOR THE TIME BEING. THE CONVECTION WILL CONTINUE SHIFT TO THE WEST AND SOUTHWEST TONIGHT AND EARLY MONDAY ENDING OVER ALL BUT THE SOUTHWEST COUNTIES DURING THE AFTERNOON. A COOLER DRIER NWLY FLOW TO PREVAIL THIS WEEK WITH MINIMUM TEMPERATURES BELOW SEASONAL NORMS MUCH OF THE WORK WEEK WHILE MAX TEMPS WILL WARM TO NEAR OR ABOVE NORMS STARTING TUESDAY. THE NWLY FLOW WEAKENS BY LATE IN THE WEEK WITH A BROAD FLAT UPPER RIDGE BUILDS INTO THE SOUTHWEST U.S.. A RETURN TO SLY LOW LEVEL WINDS BY LATE IN THE WEEK WILL RETURN HIGHER HUMIDITIES TO THE REGION FOR THE WEEKEND AND NOT EXPECTING MUCH MORE THAN ISOLATED AMS CONVECTION NOT WORTH MENTIONING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 80 55 89 / 60 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 62 77 50 85 / 60 10 0 0 DEL RIO INTL AIRPORT 66 76 60 87 / 70 50 - 0 SAN ANTONIO INTL AIRPORT 64 77 56 86 / 60 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, May 14, 5:05 AM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 14 2006 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE STORMS MOVE ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, May 14, 2:52 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LLANO 30.75N 98.67W
05/14/2006 E1.75 INCH LLANO TX LAW ENFORCEMENT
&&
WRLocal storm report, May 14, 3:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 7 NNW FREDERICKSBURG 30.36N 98.92W
05/14/2006 M1.75 INCH GILLESPIE TX PARK/FOREST SRVC
REPORT RELAYED BY FREDERICKSBURG FD
&&
WRLocal storm report, May 14, 4:08 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 7 W FLORENCE 30.84N 97.91W
05/14/2006 BURNET TX LAW ENFORCEMENT
ROOF TORN OFF OF HOUSE.
&&
WRLocal storm report, May 14, 4:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TORNADO W FLORENCE 30.84N 97.79W
05/14/2006 WILLIAMSON TX LAW ENFORCEMENT
SHERIFF REPORTED TORNADO TOUCHDOWN AT JUNCTION OF HWY 183
AND S STATE HWY 138 W OF FLORENCE.
&&
DCLocal storm report, May 14, 5:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 NW KERRVILLE 30.07N 99.17W
05/14/2006 M1.00 INCH KERR TX FIRE DEPT/RESCUE
HAIL COVERING THE GROUND.
0451 PM HAIL 10 N KERRVILLE 30.19N 99.14W
05/14/2006 U1.25 INCH GILLESPIE TX FIRE DEPT/RESCUE
HAIL SIZE UNKNOWN, BUT BREAKING WINDSHIELDS IN CARS.
0455 PM HAIL 5 NW KERRVILLE 30.09N 99.20W
05/14/2006 M1.00 INCH KERR TX AMATEUR RADIO
HARD QUARTER SIZE HAIL COVERING THE GROUND.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| May 14, 2:50 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 55 min |
| May 14, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| May 14, 3:30 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| May 14, 3:35 PM CDT | Tornado Warning | EWX | Williamson | 25 min |
| May 14, 3:47 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 14, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 61 min |
| May 14, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 57 min |
| May 14, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 46 min |
| May 14, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 68 min |
| May 14, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 46 min |
| May 14, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| May 14, 5:32 PM CDT | Flash Flood Warning | EWX | Bandera | 118 min |
| May 14, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 54 min |
| May 14, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 65 min |
| May 14, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 34 min |
| May 14, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 62 min |
| May 14, 5:51 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 69 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 55 min |
| May 14, 6:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 55 min |
| May 14, 6:29 PM CDT | Tornado Warning | EWX | Karnes | 31 min |
| May 14, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 34 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.